Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 8, NWS Shreveport, LA

March 25, 2019Gregg County, Harrison County, Upshur County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 25, 2019, 1:52 AM CDT for Gregg County, Harrison County, Upshur County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2019, 1:52 AM CDT (06:52 UTC)
Expired
Mar 25, 2019, 2:15 AM CDT
In force
23 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Gregg County, TX, Harrison County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 2:25 AM CDTHAIL 13 Wsw Nesbitt, TXQUARTER SIZE HAIL FELL IN NESBITT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WFUS54 KSHV 250652
TORSHV
TXC183-203-459-250715-
/O.NEW.KSHV.TO.W.0008.190325T0652Z-190325T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
152 AM CDT Mon Mar 25 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northwestern Harrison County in northeastern Texas...
  East central Upshur County in northeastern Texas...
  Northeastern Gregg County in northeastern Texas...

* Until 215 AM CDT.

* At 151 AM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Gilmer, moving southeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Diana around 200 AM CDT.
  Harleton around 215 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3272 9493 3280 9490 3265 9436 3252 9456
TIME...MOT...LOC 0651Z 295DEG 33KT 3273 9486 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

09
1 follow-up statement
739 
WWUS54 KSHV 250713
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
213 AM CDT Mon Mar 25 2019

TXC183-203-459-250721-
/O.EXP.KSHV.TO.W.0008.000000T0000Z-190325T0715Z/
Harrison TX-Upshur TX-Gregg TX-
213 AM CDT Mon Mar 25 2019

...THE TORNADO WARNING FOR NORTHWESTERN HARRISON...EAST CENTRAL
UPSHUR AND NORTHEASTERN GREGG COUNTIES WILL EXPIRE AT 215 AM CDT...
                
The storm which prompted the warning has weakened, and no longer 
appears capable of producing a tornado. Therefore, the Tornado 
Warning will be allowed to expire. However, large hail up to the 
size of quarters and gusty winds up to 70 mph are still possible 
with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Harrison, Upshur, and Gregg Counties.

LAT...LON 3272 9493 3280 9490 3265 9436 3252 9456
TIME...MOT...LOC 0711Z 295DEG 40KT 3261 9466 

$$

09

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 25, 12:15 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 25, 12:15 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1215 AM CDT Mon Mar 25 2019

.UPDATE...

After coordinating with SPC and WFO FWD, have elected to extend SVR
Watch #33 for several more counties in E TX until 09Z, while also
dropping the watch for McCurtain County OK and the Nrn counties in
SW AR, as the severe threat (while not zero), is considerably lower than
farther S. However, a marginal severe threat remains across E TX where
MLCapes of up to 1000 J/kg remain, although the short term progs suggest
that instability will continue to gradually diminish overnight as the
parent shortwave over Srn OK/N TX shifts E into Srn AR/N LA late, where
the more stable air remains. Large hail will remain the primary threat,
with damaging winds a secondary threat. Did not make any other changes
to the ongoing forecast.

15

&&

.SHORT TERM.../Tonight/

The sct convection that did affect portions of McCurtain County OK
earlier this evening have diminished/remained just N of this area
and the adjacent counties in SW AR, as the convection has outran
the greater axis of instability along the cold front, which
extends from near FSM, to just S of MLC, AQR, SW to the Nrn and
Wrn sections of the DFW Metroplex, to near SEP. However,
additional sct convection has recently redeveloped near and just
ahead of the front over portions of N TX, in the area of better
instability where MLCapes near or slightly better than 1000 J/kg
exist ahead of a shortwave trough noted over Srn OK and N TX. The
short term progs have done a poor job with the handling of the
ongoing convection, with the latest 00Z NAM much drier/less
bullish with convection development through the remainder of the
evening (especially near and N of DFW), but does suggest
convection building ESE into more of E TX/extreme Nrn LA after
06Z. The latest run of the HRRR has initialized too far E with the
ongoing convection and also does not take into account the
convection N of DFW, but does suggest clusters of convection which
should track SE across E TX into N LA overnight. Although some
instability will persist overnight with additional low level
moistening, the short term progs suggest that overall CAPE will
continue to slowly diminish overnight, but with 500-800+ J/kg
remaining over portions of E TX before the shortwave shifts E into
slightly more stable air farther E into Scntrl AR/Ncntrl LA.

Although an isolated severe threat may persist beyond the 05Z SVR
Watch #33 expiration, did remove SVR mention after midnight, and
did lower pops to likely across much of E TX/SW AR/N LA. But in
the meantime, did add Smith and Gregg Counties in E TX to the
existing SVR Watch #33 to account for extrapolation of the
isolated severe warned supercell now entering Western Wood County.
Also made very minor adjustments to the min temp forecast, with
this convection diminishing from NW to SE late as H850-700 winds
veer more WNW late.

Zone update already out...grids will be available shortly.

15

&&

.PREV DISCUSSION... /issued 750 PM CDT Sun Mar 24 2019/

AVIATION...
For the ArkLaTex terminals. No major changes to going TAFs with as
KTXK only tempo group this cycle. All other sites will see this
line of TS move from N to S from 06-12Z. Large hail and some wind
will be wide spread until dawn. Fropa 12-18Z with SKC looming
terminals becoming NW 10-20KT all day Monday./24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  77  49  67 /  70  60   0   0
MLU  61  77  49  66 /  70  60   0   0
DEQ  52  68  44  67 /  70  10   0   0
TXK  57  71  46  65 /  70  10   0   0
ELD  58  74  46  66 /  70  30   0   0
TYR  60  74  47  69 /  60  60   0   0
GGG  60  75  48  68 /  60  60   0   0
LFK  64  80  49  71 /  30  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Mar 24, 1:28 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
128 PM CDT Sun Mar 24 2019

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-251830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-
128 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

The threat of strong to severe thunderstorms will increase later
this evening and overnight through early Monday morning as a cold
front advances across the region. The highest risk area for severe
weather will be north of a line from near Tyler, Texas eastward to
Shreveport and Farmerville, Louisiana. The primary threats will be
damaging wind gusts and large hail possibly up to golf ball size.
Although the overall tornado risk is low, an isolated tornado or
two cannot be completely ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A couple of severe storms will still be possible through sunrise
Monday morning, but the overall risk for severe weather should be
diminishing. Damaging winds and large hail will be the primary
threats. Thunderstorms will likely persist along and south of
Interstate 20 until a cold front completely exits the area Monday
afternoon.

Scattered thunderstorms will return by late Thursday through
Saturday as a series of upper level disturbances move across the
region. Thunderstorm chances will be much higher, including the
potential for more severe weather, as the front moves across the
Four State Region during the day on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary tonight through early Monday
morning.

LAZ010-011-017>022-TXZ152-153-165>167-251830-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Nacogdoches-Shelby-Angelina-San Augustine-
128 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to marginally severe thunderstorms will be possible tonight
into early Monday morning as a cold front moves across the region.
Damaging winds and large hail will be the primary threats. An
isolated tornado cannot be completely ruled out, but the overall
risk for tornadoes is very low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A couple of severe storms will still be possbile through sunrise
Monday morning, but the overall risk for severe weather should be
diminishing. Damaging winds and large hail will be the primary
threats. Thunderstorms will likely persist south of Interstate 20
until a cold front completely exits the area Monday afternoon.

Scattered thunderstorms will return by late Thursday through
Saturday as a series of upper level disturbances move across the
region. Thunderstorm chances will be much higher, including the
potential for more severe weather, as the front moves across the
Four State Region during the day on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary tonight through early Monday
morning.

19

In the hours before

Local storm report, Mar 25, 1:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 AM CDT MON MAR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             BROKEN BOW              34.03N 94.74W
03/25/2019  E1.25 INCH       MCCURTAIN          OK   PUBLIC

            1/2 DOLLAR SIZE HAIL IN BROKEN BOW PHOTO VIA
            SOCIAL MEDIA.

&&

25
Local storm report, Mar 25, 1:35 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 AM CDT MON MAR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             10 SE WINNSBORO         32.86N 95.16W
03/25/2019  E1.75 INCH       WOOD               TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL REPORTED IN PERRYVILLE.

&&

15
Local storm report, Mar 25, 1:40 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 AM CDT MON MAR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     HAIL             WINNSBORO               32.96N 95.29W
03/25/2019  E2.00 INCH       WOOD               TX   STORM CHASER

            GOLF BALL TO HEN EGG SIZE HAIL IN CITY
            LIMITS OF WINNSBORO.

&&

25
Local storm report, Mar 25, 1:47 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT MON MAR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             WINNSBORO               32.96N 95.29W
03/25/2019  E1.00 INCH       WOOD               TX   PUBLIC

            SOCIAL MEDIA REPORT.

&&

25
Local storm report, Mar 25, 1:49 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 AM CDT MON MAR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     HAIL             BROKEN BOW              34.03N 94.74W
03/25/2019  E1.25 INCH       MCCURTAIN          OK   PUBLIC

            PHOTO SENT IN SOCIAL MEDIA.

&&

25
Special weather statement, Mar 25, 1:51 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
151 AM CDT Mon Mar 25 2019

ARZ051-060-061-250745-
Howard AR-Hempstead AR-Nevada AR-
151 AM CDT Mon Mar 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD...
SOUTHEASTERN HOWARD AND NEVADA COUNTIES UNTIL 245 AM CDT...

At 150 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving southeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hope, Nashville, Prescott, Emmet, Blevins, Perrytown, Rosston,
Tollette, Washington, Willisville, Bodcaw, Bluff City, McCaskill,
Ozan, Cale, Oakhaven, Sutton, Waterloo, Boughton and Mount Moriah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3385 9329 3384 9329 3384 9326 3383 9326
      3383 9323 3382 9320 3380 9318 3381 9316
      3381 9313 3379 9313 3378 9310 3372 9310
      3347 9326 3383 9391 3399 9382
TIME...MOT...LOC 0650Z 297DEG 37KT 3386 9379

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:02 PM CDTSevere Thunderstorm WarningSHVWood58 min
Mar 24, 11:00 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood31 min
Mar 24, 11:21 PM CDTSpecial Weather StatementSHVWood39 min
Mar 25, 12:25 AM CDTSevere Thunderstorm WarningSHVRed River65 min
Mar 25, 12:47 AM CDTTornado WarningSHVFranklin, Wood43 min
Mar 25, 12:53 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus37 min
Mar 25, 1:27 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith, Upshur, Wood63 min
Mar 25, 1:32 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 2 more43 min
Mar 25, 2:16 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Panola59 min
Mar 25, 2:27 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Smith, Upshur and 1 more63 min
Mar 25, 2:45 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith60 min
Mar 25, 2:52 AM CDTAreal Flood AdvisorySHVGregg, Harrison, Upshur, Wood3 hr
Mar 25, 3:48 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Rusk42 min
Mar 25, 4:35 AM CDTSpecial Weather StatementSHVNacogdoches, San Augustine, Shelby55 min
Mar 25, 5:41 AM CDTSpecial Weather StatementSHVSabine, San Augustine49 min
Mar 25, 11:02 AM CDTSpecial Weather StatementSHVSabine43 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.